Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 90, NWS Pueblo, CO

July 25, 2013Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2013, 3:06 PM MDT for Las Animas County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2013, 3:06 PM MDT (21:06 UTC)
Expired
Jul 25, 2013, 3:45 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 3:20 PM MDTFUNNEL CLOUDTrinidad, COOFFICER REPORTED FUNNEL CLOUD AT MILE MARKER 12 OF I-25.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS55 KPUB 252106
SVRPUB
COC071-252145-
/O.NEW.KPUB.SV.W.0090.130725T2106Z-130725T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 345 PM MDT

* AT 303 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BONCARBO...
  AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD AND COKEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3716 10473 3724 10467 3726 10457 3700 10424
      3699 10425 3699 10468
TIME...MOT...LOC 2106Z 327DEG 19KT 3718 10463

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
5 follow-up statements
703 
WWUS55 KPUB 252113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT THU JUL 25 2013

COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
313 PM MDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...

AT 306 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COKEDALE...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD.

PENNY SIZE HAIL HAS BEEN REPORTED WITH THIS STORM NEAR BONCARBO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3716 10473 3724 10467 3726 10457 3700 10424
      3699 10425 3699 10468
TIME...MOT...LOC 2112Z 327DEG 19KT 3715 10459

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
991 
WWUS55 KPUB 252117
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT THU JUL 25 2013

COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
317 PM MDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...

AT 314 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRINIDAD...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN LAS ANIMAS COUNTY.

A FUNNEL CLOUD WAS OBSERVED WITH THIS STORM NEAR MILE MARKER 12 ON 
I-25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
      3699 10460
TIME...MOT...LOC 2117Z 332DEG 27KT 3709 10453

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

HODANISH
693 
WWUS55 KPUB 252126
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT THU JUL 25 2013

COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
326 PM MDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...

AT 321 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
TRINIDAD...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
      3699 10460
TIME...MOT...LOC 2125Z 332DEG 27KT 3704 10449

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

HODANISH
089 
WWUS55 KPUB 252133
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT THU JUL 25 2013

COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
333 PM MDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...

AT 330 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF SUGARITE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THIS STORM WILL MOVE INTO NEW MEXICO AFTER 3:45 PM.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
      3699 10460
TIME...MOT...LOC 2132Z 332DEG 27KT 3699 10446

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

HODANISH
934 
WWUS55 KPUB 252141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT THU JUL 25 2013

COC071-252150-
/O.EXP.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
341 PM MDT THU JUL 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY WILL EXPIRE AT 345 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO NEW MEXICO SOUTH 
OF RATON PASS.

LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
      3699 10460
TIME...MOT...LOC 2140Z 332DEG 27KT 3696 10445

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:55 PM MDT, 11 minutes earlier.

Area forecast discussion, Jul 25, 2:55 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT THU JUL 25 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 212 PM MDT THU JUL 25 2013

CURRENTLY AS OF 2 PM...FRONT HAS MADE IT TO THE RATON MESA...AND
EXTENDED FROM BACA COUNTY TO THE KTAD VICINITY. SCATTERED STORMS
WERE NOTED FROM THE KPUB AREA SOUTH TO KTAD....AND ALONG THE FRONT
INTO BACA COUNTY. OTHER MORE ISOLATED ACTIVITY WAS OVER THE C MTN
REGION.

REST OF TODAY INTO TONIGHT...

BEST CHANCE OF TSRA WILL BE OVER THE RATON MESA REGION ESPECIALLY IN
THE GREATER KTAD AREA. COMBINATION OF THE FRONT AND MAX HEATING AND
UPSLOPE SHOULD ALLOW FOR SOME LOCALLY HEAVY BENEFICIAL RAINS DOWN IN
THIS REGION THE REST OF THIS AFTERNOON. OTHER MORE SCATTERED
ACTIVITY WILL OCCUR ALONG THE S MTNS AND ADJ I-25 CORRIDOR AS
ANOTHER WEAKER WAVE W OF KDEN MOVES DOWN TOWARDS THE FCST AREA. THE
FAR E PLAIN MAY NOT SEE MUCH AT ALL (EXCEPT FOR BACA COUNTY EARLIER
IN THE AFTERNOON). THE INTERIOR MTNS WILL SEE ISOLD/SCTD ACTIVITY.

FOR LATER TONIGHT...BELIEVE WE WILL SEE LITTLE IN THE WAY OF ANY
PRECIP AFTER MIDNIGHT TONIGHT. GFS KEEPS SOME LIGHT PRECIP GOING
BUT MOST OF OTHER GUIDANCE DRIES THINGS OUT. DONT THINK WE WILL SEE
ANY LOW CIGS TONIGHT.

TOMORROW...

FLOW BECOMES MORE UPSLOPE AND AN 80 KNT JET WILL BE OVER THE REGION.
HOWEVER....CAPE VALUES ARE FCST TO BE RATHER MEAGER WITH THE BEST
INSTABILITY ALONG AND OVER THE S MTNS AND I-25 CORRIDOR...ESPECIALLY
THE S I-25 CORRIDOR REGION. BEST CHANCE OF STORMS TOMORROW WILL BE
OVER THE RATON MESA REGION...AND GIVEN THE CAPE AND MARGINAL
SHEAR...WE MAY SEE A MARGINAL SVR STORM OR TWO.

THE FAR E PLAINS MAY BE A BIT TOO STABLE TOMORROW FOR ANY PRECIP
TOMORROW AND ONLY HAVE ISOLD POPS THIS AREA. THE REST OF THE MTNS
AND VALLEYS WILL SEE SCATTERED STORMS.

THERE WILL BE A SMALL CHANCE THAT WE COULD SEE A SUPERCELL DEVELOP
OVER TELLER COUNTY TOMORROW AND TRACK ACROSS THE WALDO BURN SCAR.
THERE WILL BE MARGINAL CAPE AND SHEAR OVER THIS REGION AND GIVEN THE
NW FLOW AND THE JET ALOFT...WE COULD A ROTATING STORM MOVE SOUTHEAST
OVER THE SCAR.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 212 PM MDT THU JUL 25 2013

FRIDAY NIGHT...STRONG NW FLOW ALOFT REMAINS IN PLACE FOR FRI
AFTN...WITH THE FOCUS AREA FOR LIKELY CONVECTION ALONG THE E MTS AND
I25 CORRIDOR THROUGH 04-06Z. DEPENDING ON WHERE THESE STORMS DEVELOP
AND TRAIN...THERE IS THE POTENTIAL FOR A FLASH FLOOD THREAT FOR AREA
BURN SCARS MAINLY BETWEEN 00Z-03Z. MODELS INDICATE THAT
THUNDERSTORMS WILL DIMINISH QUICKLY BY MIDNIGHT...WITH JUST ISOLATED
ACTIVITY POSSIBLE OVERNIGHT.

SATURDAY AND SUNDAY...THE PATTERN SEEMS TO SHIFT SLIGHTLY AS THE
UPPER RIDGE FLATTENS OUT AND EDGES TO THE EAST...PRODUCING WESTERLY
FLOW ALOFT FOR COLORADO. ABUNDANT AVAILABLE MOISTURE AND SUPPORTING
LLVL E-SE FLOW...ESPECIALLY ON SUN...SHOULD MAKE FOR A MORE MOIST
WEEKEND. ADJUSTED POP GRIDS SLIGHTLY TO INDICATE WIDESPREAD
SCATTERED POPS...AND LIKELY POPS OVER THE MTS. TEMPS ARE EXPECTED TO
BE SLIGHTLY COOLER WITH MAX TEMPS IN THE 80S.

MONDAY THROUGH THURSDAY...MONDAY LOOKS VERY MUCH LIKE SAT AND
SUN...THOUGH THERE DOES NOT SEEM TO BE AS MUCH MOISTURE. BY TUE THE
RIDGE AXIS SLIDES A LITTLE FURTHER EAST AND THE RIDGE AMPLIFIES.
LONG RANGE MODELS INDICATE THAT CONVECTION WILL BECOME MORE DIURNAL
AND TIED TO THE HIGHER TERRAIN...WITH MAX TEMPS WARMING BACK UP INTO
THE LOWER 90S. MOORE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 212 PM MDT THU JUL 25 2013

SCATTERED STORMS WILL BE OVER ALL 3 TAF SITES THIS AFTERNOON AND
TOMORROW AFTERNOON. NO LOW CIGS ARE EXPECTED OUTSIDE OF TSRA
ACTIVITY. BRIEF PERIODS OF HEAVY RAIN AND POSSIBLY SMALL HAIL COULD
OCCUR WITH THE STRONGER STORMS...ESPECIALLY TOMORROW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jul 25, 11:06 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT THU JUL 25 2013

COZ058>089-093>099-261715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1106 AM MDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AT
THE LOWER ELEVATIONS...WITH NUMEROUS SHOWERS AND STORMS OVER AND
NEAR THE MOUNTAINS. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN. OF PARTICULAR CONCERN WILL BE
THE POTENTIAL FOR FLASH FLOODING ON AREA BURN SCARS IF HEAVY RAIN
DEVELOPS OR MOVES OVER THESE AREAS. SOME OF THE STRONGER STORMS
TODAY WILL ALSO HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. HOWEVER
IN LOCATIONS NEAR THE EASTERN COLORADO BORDER...THERE WILL BE THE
POTENTIAL FOR ONE OR TWO MARGINALLY SEVERE STORMS THIS AFTERNOON
OR EVENING...WITH THE MAIN THREATS BEING HAIL THE SIZE OF QUARTERS
AND WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
AND NEAR THE MOUNTAINS FRIDAY THROUGH SUNDAY...WITH ISOLATED TO
SCATTERED THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS. THE
MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL...WITH HAIL UP TO THE SIZE OF PENNIES POSSIBLE
WITH THE STRONGEST STORMS. FLASH FLOODING IN AND AROUND BURN SCARS
WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND.

ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS WILL REMAIN
POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY
THROUGH WEDNESDAY. CONVECTION WILL SLOWLY TRANSITION TO MORE
HIGHER BASED STORMS WITH THE MAIN STORM THREATS BEING CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO
REMAIN POSSIBLE...KEEPING THE POTENTIAL FOR FLASH FLOODING ON
AREA BURN SCARS SHOULD STRONGER STORMS MOVE OVER THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

HODANISH

In the hours before

Special weather statement, Jul 25, 1:28 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MDT THU JUL 25 2013

COZ086-087-252000-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
128 PM MDT THU JUL 25 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTH OF PUEBLO RESERVOIR...OR 21 MILES
SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

THE STRONG STORM WILL IMPACT COLORADO CITY...THEN MAINLY RURAL AREAS
OF NORTHEASTERN HUERFANO COUNTY AND SOUTH CENTRAL PUEBLO COUNTY.

BRIEF PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 25, 1:55 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT THU JUL 25 2013

COZ087-088-252030-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
155 PM MDT THU JUL 25 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF WALSENBURG...OR 32 MILES SOUTH
OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTH AT 25 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY...INCLUDING HIGHWAY
10 NORTHEAST OF WALSENBURG.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 25, 2:25 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TORNADO          8 NW WALSH              37.47N 102.38W
07/25/2013                   BACA               CO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TORNADO NORTHWEST OF WALSH.
            LOCATION ESTIMATED.

&&

SHODANIS
Local storm report, Jul 25, 2:36 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TORNADO          6 NE TWO BUTTES         37.62N 102.32W
07/25/2013                   BACA               CO   PUBLIC

            NUMEROUS REPORTS OF TORNADO NEAR PROWERS AND BACA COUNTY
            LINE NORTHEAST OF TWO BUTTES. TORNADO HAS BEEN ON GROUND
            FOR AT LEAST 20 MINUTES.

&&

SHODANIS
Special weather statement, Jul 25, 2:58 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT THU JUL 25 2013

COZ094-098-099-252200-
EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD
VICINITY/BACA COUNTY-
258 PM MDT THU JUL 25 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BACA COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SPRINGFIELD.
  EXTREME SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO

STRONG HEATING OF THE GROUND AND THE RESULTING UNSTABLE ATMOSPHERE
CAN CAUSE STRONG DUST DEVILS OR WEAK LANDSPOUT TORNADOES TO FORM.
WINDS COULD APPROACH 60 MPH IN THESE...WHICH COULD DAMAGE WEAKER
STRUCTURES AND SANDBLAST ANYTHING IN THEIR PATH.

IF YOU SEE A STRONG DUST DEVIL OR LANDSPOUT TORNADO APPROACHING...GO
TO SHELTER IN A BUILDING OR VEHICLE. DO NOT DRIVE INTO DUST DEVILS.
THE RAPID CHANGE IN WINDS COULD CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE...AND COULD DAMAGE THE EXTERIOR OF YOUR VEHICLE...OR CAUSE
TEMPERED GLASS WINDOWS TO SHATTER.

OCCASIONALLY...DUST DEVILS MOVE INTO AN AREA OF UPDRAFTS OF RAPIDLY
BUILDING CLOUDS. THE RESULT CAN BE AN INTENSIFICATION OF THE DUST
DEVIL CIRCULATION...WHICH DEVELOPS INTO A SHORT-LIVED TORNADO.
Special weather statement, Jul 25, 3:02 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT THU JUL 25 2013

COZ074-088-252130-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
302 PM MDT THU JUL 25 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...TRINIDAD.

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONCARBO...OR 10 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COKEDALE.
  TRINIDAD.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:57 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas2 hr
Jul 25, 2:21 PM MDTTornado Warning Tornado observedPUBBaca, Prowers24 min
Jul 25, 2:34 PM MDTTornado Warning Tornado observedPUBBaca, Prowers26 min
Jul 25, 3:11 PM MDTTornado Warning Tornado observedPUBBaca34 min
Jul 25, 5:00 PM MDTAreal Flood AdvisoryPUBFremont3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.